Pennsylvania, 2007Heavy Snow in Pennsylvania, March 7, 2007
March 7, 2007 · NWS CTP · 4 events in 4 counties and zones
A fast moving Alberta Clipper brought 4 to 8 inches of snow to south central Pennsylvania.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving Alberta Clipper brought 4 to 8 inches of snow to south central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 7, 12:57 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 7, 12:57 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 AM EST WED MAR 7 2007
.AVIATION /06Z-06Z/...
LIGHT SNOW INVADING THE WESTERN SITES WITH IFR CONDS ATTM. LWR
ATM STILL TOO DRY ACROSS THE CENTRAL TERMINALS...BUT SATURATION
SHOULD OCCUR SHORTLY AND ANTICIPATE IFR -SN WITHIN THE NEXT FEW
HOURS. EASTERN SITES WILL TAKE UNTIL AROUND 09Z OR SO.
OVERALL...DETERIORATING CONDS /TO IFR/ WITH -SN OVERSPREADING LOCAL
AIRFIELDS THROUGH LATE MORNING/EARLY AFTERNOON. BRIEF PERIODS OF
LIFR ARE ALSO PSBL. SFC WNDS LGT AND VRB.
&&
.PREV DISCUSSION...
/ISSUED 1010 PM EST TUE MAR 6 2007/
SHORT TERM /REST OF TONIGHT THROUGH WEDNESDAY/...
LITTLE OR NO CHANGE PLANNED TO THE PREVIOUS FCST...ESPECIALLY
REGARDING SNOW AMOUNTS FROM THE UPCOMING CLIPPER.
MID CLOUDS GRADUALLY LOWERING ACROSS THE WESTERN HALF OF PENN THIS
EVENING...WITH THE LEADING EDGE OF LIGHT SNOW NEARING THE PA/OHIO
BORDER AND EASTERN SHORE OF LAKE ERIE ATTM.
21Z SREF PLUME DIAGRAMS HAVE BEEN VERY CONSISTENT IN SHOWING MEAN
QPF OF RANGING FROM AROUND ONE TENTH OF AN INCH ACROSS TIOGA
COUNTY...TO 0.20-0.25 INCH OF LIQUID EQUIVALENT QPF ACROSS THE
CENTRAL ZONES AND LOWER SUSQ VALLEY /FROM DUBOIS AND STATE COLLEGE
AND HARRISBURG/...WITH UP TO 0.35 OF AN INCH ACROSS FAR SW
ZONES.
BASED ON A ROUGH 15...OR 18 TO 1 SNOW/WATER RATIO... 2 TO 4 INCHES
STILL LOOKS ON TRACK FOR THE CENTRAL ZONES...WITH 3-6 INCHES FOR THE
LAUREL HIGHLANDS. THE LIGHTEST AMOUNTS OF 1-3 INCHES WILL FALL FROM
KIPT NORTH AND EAST.
THE BULK OF THE SNOW WILL FALL FROM ROUGHLY 3 AM TO 10 AM ACROSS THE
WEST...AND DAYBREAK THROUGH THE LATE MORNING HOURS OVER THE CENTRAL
AND SE ZONES.
PREV DISCUSSION...
/ISSUED 335 PM EST TUE MAR 6 2007/
SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AN ALBERTA CLIPPER DEVELOPING OVER THE NORTHERN PLAINS IS ALREADY
SPREADING HIGH CLOUDINESS INTO THE GREAT LAKES AND OHIO VALLEY.
MODELS HAVE BEEN CONSISTENT IN SLIDING AN AREA OF MAINLY LIGHT
PRECIP ACROSS THE REGION FROM LATE NIGHT THROUGH ABOUT MID DAY WED.
SREF PLUMES ARGUE FOR A GENERALIZED 2-4 INCH SNOWFALL WITH SLIGHTLY
HIGHER AMOUNTS OVER MY FAR SOUTHWESTERN ZONES. THE ATMOS IS COLD AND
FORECAST SOUNDINGS PLACE MUCH OF THE SATURATED PART OF THERMAL
PROFILES IN THE -10 TO -20 C RANGE WHICH SHOULD ALLOW FOR DECENT
SNOW GROWTH AND HIGHER THAN AVERAGE LIQUID TO SNOW RATIOS. WHAT
DOES ARGUE AGAINST SETTLING ON VERY HIGH RATIOS IS THAT THE MODELS
HAVE BEEN CONSISTENT IN GENERATING MOST OF THE LIFT ABOVE THE -20C
LEVEL. OVERALL IT IS FCST TO BE A VERY FAST MOVING FLAT WAVE...WITH
NO EASTERLY WIND ANOMALIES AT ALL. THESE TRADITIONALLY ARENT BIG
SNOW PRODUCERS FOR THE REGION. SO CONSIDERING THE ABOVE...I SETTLED
ON A MORE CONSERVATIVE APPROACH USING ABOUT 15-1 RATIOS OFF THE SREF
PLUME FORECASTS. THIS YIELDS THE 2 TO ROUGHLY 5 INCH FORECAST
AMOUNTS.
SYSTEM WILL MOVE OUT LATER IN THE DAY WITH JUST SCATTERED SNOW
SHOWERS LEFT OVER IN THE WEST AND NORTHWEST. WE WILL STAY BELOW
NORMAL FOR TEMPS FOR A COUPLE OF MORE DAYS AT LEAST.
LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE CONTINUES TO ADVERTISE THE DEAMPLIFICATION OF
THE UPPER RIDGE/TROF PATTERN CURRENTLY OVER NORTH AMERICA. THIS WILL
LEAD TO A FAIRLY ZONAL UPPER FLOW PATTERN BY THE WEEKEND AND
CONTINUE INTO NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL
THROUGH MUCH OF THE PERIOD AS THE WESTERN UPPER RIDGE BUILDS EAST AS
IT WEAKENS. THIS WILL SUPPORT DRY WEATHER FROM WEDNESDAY NIGHT INTO
SATURDAY WITH ONLY ISOLATED SNOW SHOWER ACTIVITY EXPECTED IN THE
VICINITY OF LAKE ERIE FOLLOWING WEDNESDAYS CLIPPER PASSAGE.
A TROF MOVING THROUGH THE NORTHERN STREAM CONTINUES TO BE FORECAST
BY MEDIUM RANGE GUIDANCE TO BRING A FRONTAL SYSTEM THROUGH THE
REGION ON SATURDAY. AFTER SEVERAL FAIRLY CONSISTENT RUNS OVER THE
WEEKEND... LATEST RUNS SIGNIFICANTLY WEAKEN THIS FEATURE. SO WHILE A
PERIOD OF RAIN AND/OR SNOW SHOWERS ARE EXPECTED ON SATURDAY...IT
DOES NOT APPEAR TO BE A SIGNIFICANT PRECIPITATION EVENT. GUIDANCE
ALSO SUGGESTS THAT THIS FRONT WILL STALL OVER PENNSYLVANIA AS UPPER
FLOW WEAKENS AND SFC FLOW TURNS PARALLEL WITH THE FRONT. ACCORDINGLY
WILL KEEP CHANCE OF RAIN SHOWERS OVER MOST OF THE REGION THROUGH
TUESDAY WITH TEMPERATURES TRANSITIONING TO ABOVE NORMAL FOR THE
LATTER HALF OF THE PERIOD.
AVIATION /20Z-18Z/...
PATCHY CLOUD COVER THAT KEPT JST MVFR MOST OF THE MORNING HAS
FINALLY DISSIPATED. THE FORECAST FOR THE NEXT 12 HOURS OR SO IS
PRETTY MUCH STRAIGHTFORWARD. CLEAR TO SCT SKIES GRADUALLY GIVING WAY
TO INCREASING MID AND HIGH CLOUDINESS AHEAD OF THE NEXT FAST MOVING
WEATHER SYSTEM.
LIGHT SNOW SHOULD BEGIN IN THE WEST SHORTLY AFTER MIDNIGHT AND
OVERSPREAD ALL TERMINALS BY DAYBREAK. IFR CONDITIONS WILL LIKELY
DEVELOP QUICKLY WITH VIS DROPPING TO 1-3 MILES INITIALLY...AND
WITHIN A COUPLE OF HOURS OF THE ONSET OF SNOW...DOWN TO A MILE OR
LESS. THIS WILL CONTINUE FOR AN 8-12 HOUR PERIOD BEFORE IMPROVEMENT
STARTS TO DEVELOP OUT OF THE NORTH IN THE AFTERNOON.
FIRE WEATHER...
DRY AIR MASS WITH SUSTAINED NORTHWEST WINDS GREATER THAN 15 MPH AND
RELATIVE HUMIDITIES IN THE 20 PERCENT RANGE WILL PRESENT A MARGINAL
FIRE WEATHER THREAT AREA OVER SOUTHEASTERN PARTS OF CENTRAL
PENNSYLVANIA THIS AFTERNOON. HOWEVER WITH TEMPERATURES WILL BELOW
FREEZING...THE GROUND AND MOST FINE FUELS REMAIN FROZEN...LIMITING
SIGNIFICANT FIRE SPREAD POTENTIAL. IN COLLABORATION WITH
PENNSYLVANIA BUREAU OF FORESTRY HAVE DECIDED TO HOLD OFF ON ANY RFW
ISSUANCE FOR THIS AFTERNOON...BUT WILL CONTINUE TO MONITOR THE
SITUATION.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ017>019-024>028-033>036-049-050-052-056>059-063>066.
&&
AVIATION...STEINBUGL
Hazardous weather outlook, Mar 6, 2:56 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EST TUE MAR 6 2007
PAZ004>006-010>012-037-041-042-045-046-051-053-072000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
MONTOUR-COLUMBIA-
256 PM EST TUE MAR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT AND WEDNESDAY
LIGHT SNOW WILL OVERSPREAD THE REGION AFTER MIDNIGHT AND LAST INTO
WEDNESDAY. 1 TO 3 INCHES OF SNOW IS EXPECTED. NO WARNINGS OR
ADVISORIES ARE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT SNOW AMOUNTS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY USING THE
INTERNET AT HTTP://NWS.MET.PSU.EDU/PUBREPORTS/LOGINSNOW.JSP (ALL
IN LOWER CASE).
PAZ017>019-024>028-033>036-049-050-052-056>059-063>066-072000-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-
SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
256 PM EST TUE MAR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR LATER TONIGHT
THROUGH EARLY AFTERNOON WEDNESDAY. A FAST MOVING STORM SYSTEM WILL
DROP BETWEEN 2 TO 5 INCHES OF SNOW BEFORE TAPERING TO SNOW SHOWERS
AND FLURRIES WEDNESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT SNOW AMOUNTS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE BY USING THE
INTERNET AT HTTP://NWS.MET.PSU.EDU/PUBREPORTS/LOGINSNOW.JSP (ALL
IN LOWER CASE).
LA CORTE
Heavy Snow, Cambria
- When
- March 7, 2:00 AM EST to 2:00 PM EST
- Where
- Cambria forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
A fast moving storm system brought a brief period of snow to the Cambria County. While water equivalent values were low, the cold nature of the atmosphere resulted in very fluffy and rapid accumulating snow. In general, about 6 inches of snow accumulated across the county.
Heavy Snow, Blair
- When
- March 7, 2:00 AM EST to 2:00 PM EST
- Where
- Blair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
A fast moving storm system brought a brief period of snow to the Blair County. While water equivalent values were low, the cold nature of the atmosphere resulted in very fluffy and rapid accumulating snow. In general, 6 to 8 inches of snow accumulated across the county.
Heavy Snow, Bedford
- When
- March 7, 2:00 AM EST to 2:00 PM EST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
A fast moving storm system brought a brief period of snow to the Bedford County. While water equivalent values were low, the cold nature of the atmosphere resulted in very fluffy and rapid accumulating snow. In general, about 6 inches of snow accumulated across the county.
Heavy Snow, Somerset
- When
- March 7, 2:00 AM EST to 2:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
A fast moving storm system brought a brief period of snow to the Somerset County. While water equivalent values were low, the cold nature of the atmosphere resulted in very fluffy and rapid accumulating snow. In general, 6 to 9 inches of snow accumulated across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, March 7, 20072 deaths · 1 injured · 21 events
- Winter Weather in Delaware, March 7, 200713 injured · 4 events
- Winter Weather in Pennsylvania, March 7, 20073 injured · 10 events
- Winter Storm and Winter Weather in Maryland, March 7, 200711 events
- Winter Storm and Winter Weather in West Virginia, March 7, 20079 events
- Winter Weather in Virginia, March 7, 20076 events
- Winter Weather in Maryland, March 7, 20075 events
- Winter Weather in West Virginia, March 7, 20075 events
- Winter Weather in Maryland, March 7, 20075 events
- Blizzard in Alaska, March 7 to 9, 20073 events
- Blizzard in Alaska, March 7 to 8, 20072 events
- Heavy Snow in Pennsylvania, March 7, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13132, 13136, 13138, 13141.